I have cycles of sleep that last for, on average lately, 60-some hours. I do not even wake up to use the bathroom. People try to wake me but literally CANNOT. When I am awake, I have to take Adderall (adderrall) to be "normal" but I can't be "normal" when I have to take Adderall (adderrall) every 3 hours (20mg 3x a day is the max allowed by law to prescribe) because it doesn't mix well with my mental picture. However, when I don't take Adderall (adderrall) I can stay up for about 4 or 5 hours and then I just fall back into 60 hrs of sleep. And during those 4 or 5 hours I am like an angry zombie. I am mad at everyone and everything, I walk into walls when trying to get through doors, I have no memory of the simplest things how to form a coherent sentence or what i was thinking or doing (if i was doing or thinking ANYTHING) 5 minutes ago. I had all these symptoms (along with my period stopping for 5 years after going off of The Pill - it has since come back) about 4 years ago but I slept for about 100 hrs at a time. My weight didn't change at first but after a couple months I went from being overweight at 5'2" and 160 lbs. to a skeleton at 105 in about a month to 45 days - but this is a few years after my period stopped. I have a doctor's report from visiting for amonhorrea (sp?) in which i weigh in at 160. I recieved a sleep study (for 8 or 10 hrs at night like a "normal" sleeper. They would not test me during an "episode" and have me at their clinic for all that time. I recently finally got it read (keeping doctors appointments is challenging when you're only awake a couple days awake and a raging fire in your hair would not cause you to stir) and it shows that I have no stage 4 sleep @ all in 7.5 hrs of sleep and 2 or 3 REM episodes (straight from stage 3 sleep if I remember) lasting no more than 5 minutes each. 70 or 80 % of my time was spent in stage 3. When I first got a battery of blood tests, I was diagnosed as slightly hypothyroid and put on 50mcg of Synthroid. The Synthroid is what changed the amnt of time that I sleep from 100 to 60 hrs. Then about 10 months ago I started sleeping normally! Some nights I would get 5 or 6 hrs and sometimes 10 and I would go to bed every day and wake up the next. Of course, my schedule was backwards but that's better than losing most of your life to sleep. I also gained back some of the weight I had lost, getting up to 147lbs. When I tried (and I tried many times and many techniques) to stop taking the Adderall (adderrall), I would still be an
"angry zombie" and for the first 30 to 45 minutes after waking up in the morning and after my daily medication ran out (only 7 hrs a day) I became a zombie, if not as angry of a zombie, again. Then approx. 3 months ago I became pregnant (after ONE period in 5 years the 1st time I had had sex in over 3 years!) and my doctor refused to give me many of my medications, even though I told him that there wasn't a question in my mind that I needed to terminate the pregnancy), because he is pro-life. I explained to him that with my disorder, I could not carry a child to term and, if I did, it would endanger my life, but he said he wouldn't be responsible for my changing my mind and having a baby with complications. Once I didn't have any Adderall (adderrall), I started sleeping again for 60+ hrs at a time. I wasn't that worried about that, though, especially since I was vomiting constantly. Once I had the abortion and got my prescriptions back, nothing changed. I still sleep for 60 hours at a time, at least, no exceptions, and its been 2 to 3 months. 45 Days ago I have my diary saying I weighed 147lbs and today I weighed in at 114. My breast size in one month's time (for the 2nd time) went from a 38D to a 32A and the rest of my body looks about as strange. Other syptoms (symptoms): dry skin/dandruff, psoriasis, premature white hair and for a cple wks I have been having serious pains around both sides of my midsection and, as it got worse, my lower back, when I wake up from sleeping so long without moving. I thought i had kidney stones because it hurt to urinate as well. Now though, when I sleep for so long, I am awake for days too. It's awful. I can't go to sleep for 3 days and once it took 5 and 1/2 days of being awake (and actively hallucinating) for me to finally fall asleep. I have always had problems falling asleep though due to OCD/anxiety (Its not "all in my head" - I tried that rte of diagnoses) I also stopped taking each of my medications for at least 4 months, individually and some combined, with no results, thanks for asking.) Provigil/Nuvigil works great for a day or 2 but the third day it doesn't do anything. So it would work instead of the Adderall (adderrall) if I could get an Rx for both but it's hard enough for a recovering addict (3 years and 9 months clean - and these medical issues started after I had been clean for almost a year so forget that theory although sometimes I wonder if opiates would make me normal but I don't wonder that much) Vicodin/Oxycotin and pot. I never absued any "uppers:" I tried them a couple once but thought they were the exact OPPOSITE of how I wanted to feel. I never really abused Benzodiazepines either because I had been exposed to them at such a young age (around 9) and never thought of them as "drugs." I have been on Suboxone the whole time I've been clean. I attempted to get off of it once I had 2 yrs clean and sober and became so dehydrated (from having to move my bowels every 2 minutes 24/7 so that I couldn't even sleep) that my mother called 911. I was given 2 or 3 bags IV saline and was sent home. I went home and immediately went to the bathroom and all that came out were gallons and gallons of clear liquid and I felt weak and disoriented again. My former Dr. thinks that I may have to be on a small amount of Suboxone for the rest of my life but dose.Med List: Klonopin 1mg prn anxiety/sleep, Synthroid 50mcg (stabilized for 2yrs), Effexor 75mg (I tookPaxil -from ages 9 to 25 40-80mg/day and wonder my symptoms could be seritonin related? and Adderall (adderrall) 60mg/day - sometimes less and sometimes more, to be truthful. I happened upon a tv show that showed Kleine-Levin Syndrome and i thought it looked like a tape of me.It is rare - effecting only Ashkanazi Jews - and I thought/think sometimes that I have KLS. But I read that KLS doesn't rspond to stimulant medications and while my sleeping doesn't improve w/ Adderall (adderrall) or Provigil, my mental state while awake certainly does as does my ability to stay awake for longer periods of time. Lithium sometimes helps KLS symptos - I have never taken it. I read KLS also starts between ages child-18 and I was 25 or 26. I also need help with info on SSI or gov't assistance. I have Personal Choice ins. and live outside of Phila but would travel around East Coast for the right doc or clinic or WHATEVER if they took my insurance. If you have any suggestions or helpful comments PLEASE write.Thanks in advance, Jamie
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.